Algebra & Number Theory

Sur la définissabilité existentielle de la non-nullité dans les anneaux

Laurent Moret-Bailly

Full-text: Open access

Abstract

On étudie les anneaux (notamment noethériens) dans lesquels l’ensemble des éléments non nuls est existentiel positif (réunion finie de projections d’ensembles « algébriques »). Dans le cas noethérien intègre, on montre notamment que cette condition est vérifiée pour tout anneau qui n’est pas local hensélien, et qu’elle ne l’est pas pour un anneau local hensélien excellent qui n’est pas un corps.

Ces résultats apportent au passage une réponse à une question de Popescu sur l’approximation forte pour les couples henséliens.

We investigate rings in which the set of nonzero elements is positive-existential (i.e., a finite union of projections of “algebraic” sets). In the case of Noetherian domains, we prove in particular that this condition is satisfied whenever the ring in question is not local Henselian, while it is not satisfied for any excellent local Henselian domain which is not a field.

As a byproduct, we obtain an answer to a question of Popescu on strong approximation for Henselian pairs.

Article information

Source
Algebra Number Theory, Volume 1, Number 3 (2007), 331-346.

Dates
Received: 30 July 2007
Revised: 18 September 2007
Accepted: 18 October 2007
First available in Project Euclid: 20 December 2017

Permanent link to this document
https://projecteuclid.org/euclid.ant/1513797148

Digital Object Identifier
doi:10.2140/ant.2007.1.331

Mathematical Reviews number (MathSciNet)
MR2361937

Zentralblatt MATH identifier
1158.13303

Subjects
Primary: 13E05: Noetherian rings and modules
Secondary: 03C99: None of the above, but in this section 11U09: Model theory [See also 03Cxx] 13B40: Étale and flat extensions; Henselization; Artin approximation [See also 13J15, 14B12, 14B25] 13J15: Henselian rings [See also 13B40]

Keywords
Noetherian rings positive-existential definability Henselian rings Artin approximation

Citation

Moret-Bailly, Laurent. Sur la définissabilité existentielle de la non-nullité dans les anneaux. Algebra Number Theory 1 (2007), no. 3, 331--346. doi:10.2140/ant.2007.1.331. https://projecteuclid.org/euclid.ant/1513797148


Export citation

References

  • S. Bosch, W. Lütkebohmert, and M. Raynaud, Néron models, Ergebnisse der Math. (3) 21, Springer, Berlin, 1990.
  • N. Bourbaki, Algèbre commutative, Chapitres 3 et 4, Actualités Scientifiques et Industrielles 1293, Hermann, Paris, 1961.
  • N. Bourbaki, Algèbre commutative, Chapitre 7: Diviseurs, Actualités Scientifiques et Industrielles 1314, Hermann, Paris, 1965.
  • M. Davis, Y. Matijasevič, and J. Robinson, “Hilbert's tenth problem: Diophantine equations: positive aspects of a negative solution”, pp. 323–378 in Mathematical developments arising from Hilbert problems (De Kalb, IL, 1974), edited by F. E. Browder, Proc. Sympos. Pure Math. 28, Amer. Math. Soc., Providence, R. I., 1976.
  • J. Demeyer, Diophantine sets over polynomial rings and Hilbert's Tenth Problem for function fields, Ph.D. thesis, 2007.
  • J. Denef and L. Lipshitz, “Ultraproducts and approximation in local rings. II”, Math. Ann. 253:1 (1980), 1–28.
  • H. Grauert and R. Remmert, Theory of Stein spaces, Grundlehren der math. Wiss. 236, Springer, Berlin, 1979. Reimprimé 2004.
  • A. Grothendieck, “Éléments de géométrie algébrique, IV: Étude locale des schémas et des morphismes de schémas, II”, Inst. Hautes Études Sci. Publ. Math. 24 (1965), 1–231.
  • A. Grothendieck, “Éléments de géométrie algébrique, IV: Étude locale des schémas et des morphismes de schémas, IV”, Inst. Hautes Études Sci. Publ. Math. 32 (1967), 1–361.
  • H. Matsumura, Commutative ring theory, 2\ieme ed., Cambridge Studies in Advanced Mathematics 8, Cambridge Univ. Press, Cambridge, 1989.
  • G. Pfister and D. Popescu, “Die strenge Approximationseigenschaft lokaler Ringe”, Invent. Math. 30:2 (1975), 145–174.
  • D. Popescu, “General Néron desingularization and approximation”, Nagoya Math. J. 104 (1986), 85–115.
  • M. Raynaud, Anneaux locaux henséliens, Lecture Notes in Mathematics 169, Springer, Berlin, 1970.
  • A. Shlapentokh, “Diophantine classes of holomorphy rings of global fields”, J. Algebra 169:1 (1994), 139–175.
  • M. Spivakovsky, “Non-existence of the Artin function for Henselian pairs”, Math. Ann. 299:4 (1994), 727–729.
  • M. Spivakovsky, “A new proof of D. Popescu's theorem on smoothing of ring homomorphisms”, J. Amer. Math. Soc. 12:2 (1999), 381–444.
  • R. G. Swan, “Néron-Popescu desingularization”, pp. 135–192 in Algebra and geometry (Taipei, 1995), Lect. Algebra Geom. 2, Int. Press, Cambridge, MA, 1998.